sorry this is a little long , but you may be able to help myself oranyone else who is suffering with this. Iíve been sick for little more than three weeks. It all started when I was working out at the gym and i felt like my heart was racing really fast and I felt faint. So my doctor who happened to be there helped me out and relaxed me. I had been working out for months and never had that feeling. The rest of the weekend I felt funny and a little weak and that Saturday night i felt light headed, dizzy and I panicked and my mother called an ambulence. All my vital signs were normal but i was shaking and my heart felt like i was racing. They drew blood which came back normal took an exray of my heart and lungs which come back normal. So that night they released me saying that I probably have a virus. the next two weeks on and off i had symptoms of nausea, dizzyness,panic,anxiey,cold chills, shaking,heavy breathing and feeling week. And every other day i would go to my doctor and he would draw blood and it would come back normal. The second week of this my ears and head started feeling strange. My docter recommended that i see an ENT(ear nose and throat) docter. The ENT saw no evidence of an ear infection but he said it sounds like viral labyrinthitis, which canít be tested for and canít be treated. This week i saw a neurologist and he said i might also have panic disorder and that he seeís no evidence of something serious. I'm taking an MRI on in a two days. My questions are: Has anyone struggled with this before? And If I do have viral labyrinthitis, is Panic disorder likely to follow?
Just a quick resopnse as in a rush out the door. But wanted to let you know that you are describing textbook symptoms of labyrithitis. The feelings of panic and fear that come with this are really quite normal I'm afraid. Forget the panic disorder - it's your inner ear causing the panic. What you must be aware of is that this illness can manifest into a panic disorder (I've been there, done that and bought the T-shirt) however if you don't get things under control. First realise the panic is normal for this, second, now that you know this, it should help you feel more relaxed even though it feels horrible. You must avoid throwing more petrol on the fire by stressing further about it. Lastly I would suggest you grab a prescription for some valium, clonazepam or lorazepam and take it occasionally (low dose) when it all seems too hard. It will greatly reduce the symptoms. Also spend some time sitting still and trying to calm your mind while the hurricane is going on. It will all stop eventually but I'm afriad you just have to ride this monster out.
Post questions any time. Most on the board know this inside and out.
I'm still being hassled by it actually (at the moment anyway) but am likely in what's called a "decompensation event". Mine has been particularly nasty to shake once and for all but don't let that put you off. Some come out of this in a matter of months never to see it again while others (like myself) have a tougher time with decompensation events.
To learn more about what decomp is, catch the following video:
(preapproved by mod1)
The drunk tipsy feeling is normal as well and yup, had tons of that too - it's also known as "dysequilibrium".
Just wanted to mention that during panicky moments to really concentrate on using your breathing to slow everything down and stop the attacks. It works very well. If you are having trouble, try distracting your mind by forcing it to count backwards from 100....this is a nice little trick too. I find that massaging the upper chest muscles (pecs) also relieves the anxiety too. And this from a specialist in the US about benzodiazepenes as I mentioned earlier:
By Timothy C Hain, MD
"In small doses, benzodiazepenes are extremely useful for suppressing vestibular responses. Addiction, impaired memory, increased risk of falling, and impaired vestibular compensation are their main shortcomings. Lorazepam is a particularly useful agent because of its effectiveness and simple kinetics. Addiction, the biggest problem, can usually be avoided by keeping the dose to 0.5 mg BID or less. Similarly, low doses of diazepam (Valium) (2 mg) can be quite effective. Clonazepam (Klonopin), is as effective a vestibular suppressant as lorazepam. The author prefers to avoid use of alprazolam (Xanax) for vestibular suppression, because of the potential for a difficult withdrawal syndrome. Long acting benzodiazepines are not helpful for relief of vertigo."
>>>A matter of months? I have had his for about a month and i'm starting to slowly feel better. Does the virus effect sexual intercourse?
Yup - can take months or even years for some to fully compensate but that doesn't mean you'll feel a wreck like you are feeling now during the chronic compensation phase. Check out that video. No, it does not effect sex other than you probably won't be feeling much like having any if your not feeling well with this garbage or are experiencing a lot of anxiety.
>>>Did u ever expierence heavy breathing and/or chestpains? and when does the sexual urge come back?
Jor - this is all anxiety-related stuff and will all return to normal once the anxiety is eliminated. The trick is to not let yourself get worked up about the whole thing. Not easy but can be done with some of the exercises I described and perhaps some meds. It would also be a good idea to find a good counsellor to chat this out with if you feel you can't get it under control by yourself or with the help of your doc.